Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

What causes redness in arms after injecting heroin?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9086 Questions
my arm has turned red after injecting heroin right where i injected it its like a rash is it serious
Posted Thu, 13 Feb 2014 in Medicines and Side Effects
Answered by Dr. Praveen Tayal 1 hour later
Brief Answer: Nothing serious. Detailed Answer: Hello, Thanks for posting your query. From your description it seems that you have developed superficial thrombophlebitis or a local reaction as a result of the i.v. needle inserted. It is inflammation of the superficial veins of the arm. For relief of your symptoms, you can follow some simple measures like- * Apply moist heat to reduce inflammation redness and pain * Keep pressure off of the area to reduce redness and decrease the risk of further damage * Raise the affected area to reduce swelling if any. You can have mild pain killers like acetaminophen for inflammation. Applying thrombophob ointment locally will also help to reduce the redness. If you develop fever, intense pain or the redness and swelling spreads further proximally then it indicates infection and spreading of the venous clot in which case you need to consult your physician immediately. I hope this answers your query. In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out. Wishing you good health. Regards. Dr. Praveen Tayal. For future query, you can directly approach me through my profile URL
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor